I had a laparoscopic cholecystectomy this year in May. I am having a lot of stomach problems lately. I can eat an average size meal or even a little snack and my stomach bloats out and gets very hard in the upper mid abdomen. I had H-Pylori 3 years ago and was treated for that. I went back to my surgeon (not the one who did my gallbladder surgery) and explained that my current symptoms seem similar to those of the H-Pylori. He treated me for "presumed" H-Pylori since I have a history. I've completed the Prev-Pac and the symptoms are still present. Also, one of my major concerns is that after I have a bowel movement I have nausea, sometimes pretty bad, sometimes mild. This has been going on for several months now. I do not have constipation, but rather the "back door trots" quite often. I have watery diarrhea quite often and if it isn't watery, it's very loose. When I had my gallbladder surgery in May of this year, I had what they thought was one stone at the neck of my gallbladder, which turned out to be several tiny stones clumped together. I am status post 7 months surgery and I still have severe tenderness in my right side right where my pain was before surgery. I can hardly lie on my right side at night for the tenderness. Could all my symptoms be related to surgery. I'm wondering if I might still have a stone lingering in there that they missed. What testing would you recommend?
I am sure your doctor would talk about an ERCP. You can look it up on a search engine and it will tell you more about it. Basically, it is and endoscopic exam where they go into the ducts to look for stones or blockages, and remove them if possible. If you do have this done, make SURE the person performing the procedure is very good, because complications are possible. They might also be able to do a CT scan or ultrasound, but I am not sure.
One other test to ask about if the nausea persists is a stomach emptying test, or gastric emptying study. It measures the amount of time it takes for the stomach to empty. Delayed stomach emptying will cause nausea. You may also have erratic emptying, causing a "dumping" syndrome, which would cause diahrrea.
Be sure to ask your doctor about it. There are some indicators in the bloodwork if you have a stone still in the bile duct. Your doctor should be familiar with this. Also pay attention to the color of your urine, and if you have any yellowing in the eyes, like jaundice.
Thank you, 4gpact. I am familiar with an ERCP as I work in radiology, transcribing the reports. I'm a little scared to have that done but if that's what it takes to relieve these problems, I'll do it. Three months after my cholecystectomy I went back to the surgeon who did my surgery and told him of the exquisite tenderness in my right side. He told me "You don't have a stone in the bile duct" and went on to say that sometimes a surgeon can "nic" a nerve during surgery and cause some temporary tenderness in the area. Well, as I said earlier, I'm 7 months status post surgery and it's as tender as it was before the surgery. Some weeks it tends to be even more tender. When I went to the surgeon in VA that previously treated my H-pylori 3 years ago, I got my medical records from my cholecystectomy and took to him. I noticed on my operative report that the surgeon only mentioned "one stone", however, he told me in person that there were several clumped together and looked like "one". He even gave me a little container with about 5 small stones. Why did he not dictate in his surgery report that there were several tiny stones clumped together instead of "one" stone? Makes me kind of suspicious that he was covering his butt. I hate to thihk that of him though.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.